Skip to content
My WebMD Sign In, Sign Up
This helps me with stomach pain,and nausea.
avatar
HopeFig79 posted:
I first was diagnosed with O.A. on my lower back about 2 1/2 yrs ago, about 6 months later I was also diagnosed with R.A. So since then I've been taking Methotrexate,and Prednisone. I was taking 6 of the MTX on 2 days a week,and 9mg of prednisone daily,trying to work down to 1mg daily,but my R.A is always very active.Even with both those meds.After a while though I had a liver test done,and it was higher than it should of been,so my Doc cut me down to 3 MTX a week.
I tried Remicade in the past and it did not work. Then my Doc put me on Actemra and it was helping alot.. For the first time in 2yrs I felt pretty good. No Fatigue,fevers,and best of all not much swelling,and pain... But for the past few months I have not been able to take the Actemra because I keep getting sinus infections.(Can not take Actemra when you have a infection.Would make matters worse) Soo I'm back to the daily swelling,tightness and pain,and still on 9mg of prednisone and off the MTX for the moment so I can take antibiotics,for the infection..I had a x-ray done on my sinus and was diagnosed with chronic sinus infections..Anyway my PCP diagnosed me also with acid reflux.So I also get heartburn,and stomach pains,and nausea,and sometimes my esophagus would swell,and make it hurt,and hard to swallow..I've been having a problem with swallowing food,and sometimes pills..Every once in a while a pill or two,sometimes small amount of food would go up into my sinuses instead of going down.No hiccups,or coughing when I swallow. I swallow with a liquid and it goes up..My Docs are kind of baffald by that one. Anyways my PCP gave me a prescription of HYOSCYAMINE TAB SL for the swallowing problem and the stomach problems..Whenever I have a upset stomach,nausea,cramps,or esophagus pain I take one of those pills( you can either put it under your tongue,chew it,or swallow it) I prefer under the tounge..Once the pill dissolves and maybe a minute later the nausea is gone,and so is the stomach pain..Maybe you could talk to you Doc to see if that med will help you to,like it does for me.. Hope this helps..
Was this Helpful?
3 of 3 found this helpful
Reply
 
avatar
cnpsmith responded:
HopeFig79, thanks so much for the information. I really appreciate it. I sure hope you can find something you can take for your RA that will help you and that the sinus infection gets better quickly. RA and our meds sure lower our immunity against infections.
 
avatar
rainorlando responded:
I have been having the same problems with my esophagus! I didn't know why!

Thank you!
 
avatar
Garney57 responded:
I had the same problems with my stomach and take Nexium 40 mg daily. The doctor added the Hyoscyamine Tab SL and have noticed a huge improvement. I use the under the tongue method. In no time I am feeling better.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
32 of 39 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.